Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Cerazette, irregular spotting, occasional bleeds, side effects ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Hi, i have been on cerazette for approx 18 months when i had very irregular spotting and occasional bleeds, i now havent had a bleed or spotting in approx 8 this a side effect of taking cerezette?
Posted Sat, 28 Apr 2012 in Birth Control
Answered by Dr. Raju A.T 1 hour later

Thanks for your query,

Cerazette is an estrogen-free, progestogen-only oral contraceptive pill. The active ingredient in the preparation is desogestrel, which is a synthetic progestogen, similar to the natural progestogens produced by the body.

The commonest side effects pertaining to menstruation encountered with the drug is heavy bleeding and uterine cramps. Amenorrhea ( absence of periods) is also seen in some patients say in about 10 % people.

I suggest you to consult your gynecologist and get the Birth control measure revised.I would consider not safe for you in continuing on the same drug further more as its contraceptive ability may be of doubt.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Cerazette, irregular spotting, occasional bleeds, side effects ? 1 hour later
I know the symptoms I am experiencing as similar to those seen in pregnancy. As i have always takin the medication as perscribed could this be possible?

I have read on the drug leaflet that adsence of periods is the most commonest side effect so i am confused when you say its only seen in 10 percent??
Answered by Dr. Raju A.T 33 minutes later
Hi again ,

Thanks for following me up,

Pregnancy could be a rare possibility when on progesterone only pills , well the pregnancy like symptoms are due to the hormone itself .Its the progesterone in the pregnancy which give rise to the symptoms.Any way its better to rule out pregnancy by getting a urine pregnancy home test.

Yes, absence of periods is the side effect encountered in about 10% of people using it. But it comprises about more than 50% chances amongst the side effects caused by the drug.

Hope this clears your confusion.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Cerazette, irregular spotting, occasional bleeds, side effects ? 22 minutes later
Can you also give me any advice on another pill which may be suitable. I stopped the combined pill as the hormones in it caused alot of pigmentation on my face, thats the reason i was precribed cerazette.

thank you.
Answered by Dr. Raju A.T 3 hours later
Hi again,

I would consider it safe in placing you on right medication only after examining you physically.It would be unethical and XXXXXXX to prescribe medications online with minimum information on your illness.

Hope you re not disappointed.

Wish you Good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor